Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 9, 2015, 4:25 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Jun 9, 2015, 7:33 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:27 PM EDT | HEAVY RAIN 0 | 1 Ssw Goose Creek, SC | STANDING WATER NEAR THE INTERSECTION OF RIVERS AVENUE AT OTRANTO BLVD. MOTORISTS CONTINUE TO PASS THROUGH. |
| Jun 9, 5:04 PM EDT | FLASH FLOOD | 1 Se Goose Creek, SC | WARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP TO BUILDINGS. |
| Jun 9, 5:25 PM EDT | FLASH FLOOD | 1 Ssw Goose Creek, SC | SEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE INTERSECTION OF RIVERS AVE AND OTRANTO. |
| Jun 9, 5:40 PM EDT | FLASH FLOOD | 2 E Goose Creek, SC | LAW ENFORCEMENT REPORTS HENRY E BROWN JR BLVD CLOSED NEAR STANHOPE RD DUE TO ROADWAY FLOODING. |
| Jun 9, 6:07 PM EDT | HEAVY RAIN 3.04 | 1 Ssw Crowfield Plantat, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WGUS52 KCHS 092025
FFWCHS
SCC015-019-035-092215-
/O.NEW.KCHS.FF.W.0002.150609T2025Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 421 PM EDT...DROPPER RADAR DETECTED THUNDERSTORMS WITH TORRENTIAL
RAINFALL EXTENDING FROM SOUTHERN DORCHESTER COUNTY EAST TO
MCCLELLANVILLE...INCLUDING NORTH CHARLESTON AND GOOSE CREEK. AS MUCH AS
2 INCHES OF RAIN HAS FALLEN SINCE 320 PM. THERE IS A POTENTIAL FOR
ANOTHER 1 TO 3 INCHES OF RAIN TO FALL THROUGH 615 PM. THIS WILL LIKELY
RESULT IN FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...HANAHAN...
MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MAKE THE SMART CHOICE...
TURN AROUND...DONT DROWN.
&&
LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
3280 8018 3304 8034 3317 7970 3325 7952
3324 7946 3322 7945 3322 7944 3316 7937
3314 7929
$$6 follow-up statements
180
WGUS72 KCHS 092046
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT TUE JUN 9 2015
SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
446 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 443 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO
INDICATE A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING
TORRENTIAL RAINS EXTENDING FROM SOUTHERN DORCHESTER COUNTY TO
AWENDAW...INCLUDING NORTH CHARLESTON...SUMMERVILLE AND GOOSE CREEK.
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS
SINCE 315 PM.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL THROUGH 615 PM...
WHICH WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN...
LOW LYING OR POOR DRAINAGE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...HANAHAN...
MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
3280 8018 3304 8034 3317 7970 3325 7952
3324 7946 3322 7945 3322 7944 3316 7937
3314 7929
$$620
WGUS72 KCHS 092108
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 9 2015
SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
508 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 505 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO
INDICATE A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING
TORRENTIAL RAINS EXTENDING FROM SOUTHERN DORCHESTER COUNTY TO
AWENDAW...INCLUDING NORTH CHARLESTON...SUMMERVILLE AND GOOSE CREEK.
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS
SINCE 315 PM.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL THROUGH 615 PM...
WHICH WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN...
LOW LYING OR POOR DRAINAGE AREAS.
AT 500 PM...LAW ENFORCEMENT REPORTED LAKE HARBOR DRIVE WAS FLOODED
BETWEEN LIGHTHOUSE DRIVE AND PINESHADOW DRIVE NEAR GOOSE CREEK.
WATER WAS ALSO SURROUNDING HOMES AND BUSINESSES AND CARS ARE
FLOODED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...
HANAHAN...MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
3280 8018 3304 8034 3317 7970 3325 7952
3324 7946 3322 7945 3322 7944 3316 7937
3314 7929
$$530
WGUS72 KCHS 092150
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT TUE JUN 9 2015
SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
550 PM EDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 548 PM EDT...DOPPLER RADAR SHOWED THE HEAVIEST THUNDERSTORMS
HAVE MOVED SOUTH INTO CHARLESTON COUNTY...HOWEVER LIGHT TO MODERATE
RAINS CONTINUE TO FALL ACROSS MUCH OF SOUTHERN DORCHESTER...INLAND
CHARLESTON AND SOUTHERN BERKELEY COUNTIES. SPOTTERS AND LAW ENFORCEMENT
CONTINUES TO REPORT FLASH FLOODING IN SOME AREAS...ESPECIALLY IN THE
NORTH CHARLESTON AND GOOSE CREEK AREAS. A FLASH FLOOD WARNING REMAINS
IN EFFECT UNTIL 615 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
3280 8018 3304 8034 3317 7970 3325 7952
3324 7946 3322 7945 3322 7944 3316 7937
3314 7929
$$870
WGUS52 KCHS 092208
FFWCHS
SCC015-019-035-100015-
/O.EXT.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 605 PM EDT...SPOTTERS AND LAW ENFORCEMENT CONTINUED TO REPORT
FLASH FLOODING ACROSS PARTS OF SOUTHERN DORCHESTER...INLAND
CHARLESTON AND SOUTHERN BERKELEY COUNTIES. ALTHOUGH THE HEAVIEST
RAINS HAVE PUSHED SOUTH...RADAR SHOWS ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING OVER CENTRAL COLLETON COUNTY WHICH WILL
MOVE EAST ACROSS THE WARNED AREA. ANY HEAVY RAIN FROM THESE
STORMS WILL PRODUCE ADDITIONAL FLASH FLOODING. THE FLASH FLOOD
WARNING HAS BEEN THEREFORE BEEN EXTENDED UNTIL 815 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
3280 8018 3304 8034 3317 7970 3325 7952
3324 7946 3322 7945 3322 7944 3316 7937
3314 7929
$$721 WGUS72 KCHS 092316 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT TUE JUN 9 2015 SCC015-019-035-100015- /O.CON.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON SC-DORCHESTER SC-BERKELEY SC- 716 PM EDT TUE JUN 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES... AT 714 PM EDT...FLASH FLOODING WAS STILL BEING REPORTED IN PARTS OF GOOSE CREEK...HANAHAN AND NORTH CHARLESTON. ONLY LIGHT TO MODERATE RAINS WILL FALL THROUGH 815 PM WITH ADDITIONAL AMOUNT EXPECTED TO REMAIN 1/4 INCH OR LESS. CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE OVER THE NEXT HOUR. ADDITIONAL FLASH FLOODING IS UNLIKELY AT THIS TIME. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GOOSE CREEK...HANAHAN...SUMMERVILLE...NORTH CHARLESTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3280 8018 3304 8034 3312 7989 3291 7980 $$
216 WGUS72 KCHS 092333 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 733 PM EDT TUE JUN 9 2015 SCC015-019-035-092343- /O.CAN.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON SC-DORCHESTER SC-BERKELEY SC- 733 PM EDT TUE JUN 9 2015 ...THE FLASH FLOOD WARNING FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES IS CANCELLED... FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3280 8018 3304 8034 3312 7989 3291 7980 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:12 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 9, 4:12 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST BETWEEN THE PIEDMONT AND COASTAL PLAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY EVENING HOURS. A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO 4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE. TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS. BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS. GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS OVERNIGHT. THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES. SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50 PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE AGAIN DEVELOP. THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS OVERNIGHT. FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION... SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED WITH THE TUESDAY-THURSDAY PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN 20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY. THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR VSBYS BETWEEN 20-22Z. VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST MIDNIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM DIURNAL SHOWERS/THUNDERSTORMS. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES TONIGHT. WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE. OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING THIS TIME OF YEAR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...ST AVIATION...DPB MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-102015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 415 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 2:32 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FUNNEL CLOUD 3 WNW NORTHERN LAKE MOU 33.38N 80.09W
06/09/2015 BERKELEY SC 911 CALL CENTER
BERKELEY COUNTY WARNING POINT RECEIVED A REPORT OF A
FUNNEL CLOUD WHICH WAS VIEWED FROM...BUT NOT NECESSARILY
IN...THE AREA OF THE CROSS GENERATING STATION.
&&
EVENT NUMBER CHS1500386
JMCSpecial weather statement, Jun 9, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE JUN 9 2015
SCZ043-049-091930-
COASTAL COLLETON SC-INLAND COLLETON SC-
300 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
330 PM EDT...
AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN POND...OR 12 MILES SOUTH OF WALTERBORO...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONBORO...GREEN POND AND ASHEPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 8042 3287 8040 3286 8040 3284 8039
3281 8040 3279 8043 3274 8045 3272 8043
3271 8043 3271 8042 3269 8041 3267 8061
3275 8066
TIME...MOT...LOC 1900Z 248DEG 13KT 3274 8059
JAQLocal storm report, Jun 9, 3:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 5 NE SANGAREE 33.09N 80.08W
06/09/2015 E0.25 INCH BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR 17-A IN
THE CYPRESS GARDENS AREA.
&&
EVENT NUMBER CHS1500387
JMCLocal storm report, Jun 9, 3:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM WATER SPOUT 2 ENE NORTHERN LAKE MOU 33.37N 80.00W
06/09/2015 BERKELEY SC SOCIAL MEDIA
SEVERAL VIDEOS AND PICTURES WERE TAKEN OF A WATERSPOUT
ON THE NORTHERN END OF LAKE MOULTRIE. THE WATERSPOUT DID
NOT MAKE LANDFALL. TIME AND LOCATION ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CHS1500388Local storm report, Jun 9, 4:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 3 WNW CANADYS 33.08N 80.66W
06/09/2015 COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREE DOWN BLOCKING I-95 NEAR
MILE MARKER 67.5.
&&
EVENT NUMBER CHS1500389
JMCSpecial weather statement, Jun 9, 4:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT TUE JUN 9 2015 GAZ088-SCZ040-042-092045- SCREVEN GA-HAMPTON SC-ALLENDALE SC- 409 PM EDT TUE JUN 9 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND ALLENDALE COUNTIES UNTIL 445 PM EDT... AT 409 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BARTON...OR 12 MILES WEST OF LAKE WARREN STATE PARK...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FAIRFAX... BRUNSON...GIFFORD AND LURAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3272 8145 3289 8150 3302 8110 3276 8103 TIME...MOT...LOC 2009Z 256DEG 22KT 3283 8140 JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 60 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 41 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jun 9, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 54 min |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.